I was put on citalopram10mg for 4 weeks, then 20mg after that, for mild anxiety when I had a bereavement in the family, after about 6 weeks I started to get heart palpitations, so the GP told me to come off and after two days break she put me on Sertralin, the two days I stopped the Citalopram the heart palpitations stopped, after a week on the sertraline the heart palpitations started again, so she advised me to come off this also. This was almost two months ago, and I still have this strange iregular pulse, and it comes up to my throat making me cough. I did have this strange zapping sensation in my eyes when I moved them from side to side but that has now gone, I also seem to have a lot of flatulance with the heart palpitaions.I went to the GP today, and she wants me to have a monitor put on me to check my heart, but I feel sure this all stems from taking the SSRI, I was wondering if any one out there, has had the same problem, and effects from these drugs, and if they have any advise on how to correct the heart from its iregularity and when and if it might stop!
It is not uncommon to have symptoms when coming off of an SSRI/SNRI medication. The palpitations you describe sound benign but I agree with your primary care provider in obtaining an ECG monitor to ensure that there is no arrhythmia. Based on the symptoms you described your doctor might want to consider thryoid testing. Cutting back on caffeine intake if it is significant would be adviseable as well.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.